Alert archive / Kentucky / Wind Advisories in 2024
Wind Advisory 9, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Dec 31, 2024, 1:48 AM CST for 22 counties in Kentucky; 19 counties in Illinois; 8 counties in Missouri. It took effect at Dec 31, 2024, 8:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2024, 1:48 AM CST (07:48 UTC)
- In effect from
- Dec 31, 2024, 8:00 AM CST
- Expired
- Dec 31, 2024, 5:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Paducah, KY
All 49 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Scott County, MO, Stoddard County, MO
The radar
The Paducah radar (KPAH), 37 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.8 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2080 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Dec 30, 11:00 PM CST, 2 hours 48 minutes earlier. Its key messages:
- A slight chance of thunder is forecast with increasing shower chances tonight.
- Seasonably colder temperatures are forecast for the back half of the week and through the weekend.
- Our next big chance of precipitation comes in by late weekend. It is too early to tell how much will be rain versus snow or ice, but it's something to watch closely for now.
Area forecast discussion, Dec 30, 11:00 PM CST, 2 hours 48 minutes before
Area Forecast Discussion...UPDATED National Weather Service Paducah KY 1100 PM CST Mon Dec 30 2024 .KEY MESSAGES... - A slight chance of thunder is forecast with increasing shower chances tonight. - Seasonably colder temperatures are forecast for the back half of the week and through the weekend. - Our next big chance of precipitation comes in by late weekend. It is too early to tell how much will be rain versus snow or ice, but it's something to watch closely for now. && .DISCUSSION... Issued at 1255 PM CST Mon Dec 30 2024 Low pressure will take shape and track across MO/IL into IN tonight. The models are showing upwards to a couple hundred Joules of MUCAPE available in the lower 1 KM, so we've included a slight chance mention for about a 6 hour best chance window overnight. Showers may linger into/thru the day tmrw even with the wave's quick passage, as the pcpn shield is drug across the FA behind the departing wave. We trend colder after this system's passage and that cold air more or less sticks around into the weekend. Another passing wave, this one weaker with little to no surface reflection, may produce some light pcpn mainly across the I-64 corridor upon its passage Thursday night. Its largely moisture starved so little more than a dusting is anticipated with its passage. A bigger system is coming into the forecast picture for the late weekend into early next week. It spreads pcpn chances across the entirety of the FA and much will depend upon the track of the low(s) as the temperatures here at that time will be much colder. Snow/ice chances exist and this one is not moisture starved, so we'll have to keep an eye on it as it evolves for its headline/accumulation potential. For now, it's a little too far out in time to get too specific on p-type duration or resultant amounts. But after its passage, it'll offer another reinforcing cold blast that keeps the arctic cold here running into/thru next week. && .AVIATION /06Z TAFS THROUGH 06Z WEDNESDAY/... Issued at 1100 PM CST Mon Dec 30 2024 Showers and a thunderstorm or two are developing across parts of southern Illinois and adjacent areas of Kentucky and Missouri. Ceilings have stayed a little higher than expected this evening and that may persist for another few hours before the low pressure system gets closer likely bringing low MVFR cigs with it. Wind will be a factor behind the low/cold front with westerly gusts 25-30kt possible Tuesday. Low MVFR ceilings are forecast much of the day and may be stubborn to clear behind the front. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && DISCUSSION... AVIATION...JGG
Hazardous weather outlook, Dec 30, 9:07 AM CST, 16 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 907 AM CST Mon Dec 30 2024 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-311100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 907 AM CST Mon Dec 30 2024 /1007 AM EST Mon Dec 30 2024/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A potential winter storm system may affect the region beginning Sunday into Sunday night. Accumulating snow or ice and associated travel impacts cannot be ruled out. Stay tuned for updates to the forecast over the next few days. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in Kentucky, 2024Wind Advisories in Illinois, 2024Wind Advisories in Missouri, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.